I've been on Warfarin for almost a year due to a pulmonary embolism. How long should I take it?

Question is Closed Report Mark as Favorite

Answers (4)

11 Feb 2010

Depends on the dr but lots will leave you on some type of blood thinner forever depending on your age.

Votes: +0

12 Feb 2010

Warfarin is usually a lifetime medication. You need to talk to your doctor about this.

Votes: +0

27 Jan 2012

Is your PE gone? Was this your first time having a PE? How was it caused? Based on your answers to these questions and more will decide if you need to stay on Warfarin. If you feel that you are not getting the answers you need then you need to go and see a Hematologist.

Votes: +1

28 Jan 2012

You need to talk to your doctor and go by what he says. You can't just stop taking warfarin. You have to slowly come off if per what your doctor tells you .

Votes: +0

Further Information

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar questions

Can warfarin affect male fertility?

Pulmonary Embolism -- Recurrent Event - Wondering about side effects?My husband had his 1st PE in 2006 after returning from the Solomon Islands (he ...

2 answers 18 Sep 2010

Is it normal to have difficulty reaching therapeutic range for pt / inr while taking Warfarin?

I have been on warfarin for three weeks since my pulmonary embolism. initially I was on lovenox ( x. 1 week) and warfarin. since stopping the lovenox ...

2 answers 27 Sep 2010

Warfarin - Anyone have any luck with purchasing a home testing machine (finger prick) for INR?

... testing being accurate, and can either recommend for or against a particular machine/manufacturer?

5 answers 12 Apr 2012

HELP! So many contradictions?

I have been on Warfarin for three month now due to a pulmonary embolism in the weeks after giving birth. I have been having headaches for three ...

4 answers 23 Apr 2013

Pulmonary Embolism -- First Event - how long do I stay on coumadin after one incidence of pulmonary?

... embolism. My FMP said I should get off Warfarin after 4 years since one incidence of unexplained pulmonary embolism. What is the indicated term ...

3 answers 29 Nov 2013